Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 26, 2025, 12:25 PM PDT for Los Angeles County, California. It took effect at Apr 27, 2025, 6:00 AM PDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2025, 12:25 PM PDT (19:25 UTC)
- In effect from
- Apr 27, 2025, 6:00 AM PDT
- Expired
- Apr 30, 2025, 9:00 PM PDT
- In force
- 4 days
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WHUS46 KLOX 261925 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1225 PM PDT Sat Apr 26 2025 CAZ362-366-271000- /O.NEW.KLOX.BH.S.0006.250427T1300Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 1225 PM PDT Sat Apr 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. Minor nuisance flooding may occur Monday and Tuesday between 6 PM and 3 AM during high tide. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From Sunday morning through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
9 follow-up statements
637 WHUS46 KLOX 270805 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 105 AM PDT Sun Apr 27 2025 CAZ362-366-271830- /O.CON.KLOX.BH.S.0006.250427T1300Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 105 AM PDT Sun Apr 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PDT THIS MORNING THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. Minor nuisance flooding may occur Monday and Tuesday between 6 PM and 3 AM during high tide. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 6 AM PDT this morning through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
709 WHUS46 KLOX 271829 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1129 AM PDT Sun Apr 27 2025 CAZ362-366-280230- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 1129 AM PDT Sun Apr 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor nuisance flooding may occur Monday and Tuesday between 6 PM and 3 AM during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
314 WHUS46 KLOX 272022 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 122 PM PDT Sun Apr 27 2025 CAZ362-366-280430- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 122 PM PDT Sun Apr 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor nuisance flooding may occur Monday and Tuesday between 6 PM and 3 AM during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
945 WHUS46 KLOX 280505 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1005 PM PDT Sun Apr 27 2025 CAZ362-366-281600- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 1005 PM PDT Sun Apr 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
356 WHUS46 KLOX 281010 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 310 AM PDT Mon Apr 28 2025 CAZ362-366-281815- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 310 AM PDT Mon Apr 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
078 WHUS46 KLOX 281755 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1055 AM PDT Mon Apr 28 2025 CAZ362-366-010400- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 1055 AM PDT Mon Apr 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Wednesday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
870 WHUS46 KLOX 300829 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 129 AM PDT Wed Apr 30 2025 CAZ362-366-301630- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 129 AM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
263 WHUS46 KLOX 301547 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 847 AM PDT Wed Apr 30 2025 CAZ362-366-302300- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 847 AM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
026 WHUS46 KLOX 302115 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 215 PM PDT Wed Apr 30 2025 CAZ362-366-010400- /O.CON.KLOX.BH.S.0006.000000T0000Z-250501T0400Z/ Malibu Coast-Los Angeles County Beaches- 215 PM PDT Wed Apr 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Breaking waves up to 6 feet for south facing beaches and dangerous rip currents due to a long lived, long period south swell. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 9 PM PDT this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 11:11 AM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 26, 11:11 AM PDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1111 AM PDT Sat Apr 26 2025
.SYNOPSIS...26/436 AM.
An upper low and frontal system will bring rain to the area today
with snow above 4500 or 5000 feet. High temperatures today will
be 10 to 25 degrees below normal. Dry weather is expected Sunday
through next week. There will be a warming trend Sunday through
Tuesday, with highs possibly rising to slightly above normal
levels Tuesday. Some cooling is expected Wednesday, with minor
changes for the end of the week.
&&
.SHORT TERM (TDY-MON)...26/1002 AM.
***UPDATE***
The primary frontal band has moved into LA County as of 945am with
the rest of the CWA now in a showery weather pattern the rest of
the morning into afternoon. It looks like the upper low is going
to move onshore near Vandenberg between 10am and 12pm today so
expect scattered showers to continue through the afternoon. Snow
levels are around 4500-5000 feet with a 3-6" of snow possible. The
VBG sounding this morning showed 500mb temps of -26 already and
models are showing close to -30 this afternoon across interior SLO
and SB Counties so the the slight chance of thunderstorms looks
good there. Rain totals so far have been heaviest in Santa Barbara
County with a few reports of .75 in the Santa Ynez Range. Most
other areas have received between a quarter and half inch with
peak rain rates around a quarter inch.
***From Previous Discussion***
There was some instability with the front, especially near the
center of the low. Therefore, there is a slight chance of
thunderstorms this morning into this afternoon, mainly across SLO
and SBA Counties and in the mtns of northern VTU County and
northwestern L.A. County. Rainfall rates should be mostly less
than two tenths of an inch per hour, but there is a chance of
rates over a third of an inch per hour in heavier convective
showers or thunderstorms. Showers should end across SLO and SBA
Counties by sunset, and across L.A. County before midnight.
In general, rainfall totals should average one third to two thirds
of an inch in most areas, with local totals up to an inch possible,
mainly from the mtns of southern SBA County thru northern VTU
County and into the San Gabriel mtns in L.A. County. Snow levels
will be between 4500 and 5500 feet. Snow accumulations will likely
total 3 to 6 inches of above 5000 or 5500 feet, with local totals
to 8 inches. Snow accumulations of 2 to 5 inches are likely down
to 4500 feet, except down to 4000 feet in SBA County. There could
be some slushy snow accumulation on higher portions of Interstate
5 near the Grapevine, but since it is late April, the roads may
be too warm for significant snow to stick. Still, anyone traveling
into the mtns today or tonight should be prepared for dangerous
and slippery driving conditions.
There could be a few breaks of sunshine late in the day, mainly
north of Point Conception, but overall it will be a rather gloomy
day. High temps will average 10 to 20 degrees below normal for
late April in most areas, with some locations up to 25 degrees
below normal. In fact, some record daily low maximum temperatures
may be recorded today.
The upper low will lift northeastward across Nevada tonight and
into northern Utah on Sun. Skies will likely be partly cloudy
across the area Sun, and any wraparound showers should remain
north and east of the region. Gusty northwest winds will affect
the Central Coast and southern SBA County Sun afternoon and
evening, but winds should remain below advisory levels. In the
Antelope Valley, strong west winds may reach advisory levels. With
the height rises, sunshine, and some increase in northerly
gradients, there should be significant warming in most areas Sun,
though max temps will likely still be below normal.
A vort max dropping southward on the western side of the upper
low will keep a general trough in place across the forecast area
Sun night/Mon. However, rising heights and plenty of sunshine
should result in several more degrees of warming Mon, especially
away from the beaches. In fact, by Mon max temps may get back to
close to normal levels for this time of year.
.LONG TERM (TUE-FRI)...26/508 AM.
An upper ridge will build into the region from the Pacific Tue,
and the warming trend will continue, Max temps may rise to
slightly above normal levels, especially away from the coast. High
temps could reach 80 degrees in the warmer valleys, and in the
Antelope Valley, with temps mostly in the mid 60s to mid 70s on
the coastal plain and in the mountains. The ridge will be short-
lived, and a weak trough will move into the region on Wed. This
will likely bring a return of night thru morning low clouds to
coastal and some valley areas, along with some cooling west of the
mtns. Models show a weak trough or upper low lingering across the
area for Thu and Fri, with night thru morning low clouds in
coastal and valley areas, and max temps likely a bit below normal.
&&
.AVIATION...26/1810Z.
At 1717Z at KLAX, there was a deep moist layer around 15,000 ft
deep.
High confidence in TAFs for KPMD and KWJF.
Moderate confidence in the remainder of TAFs. The main rain band
has moved east of most terminals outside of LA County. -SHRA may
impact all sites through the period, with highest chances for
coastal sites. Conds may bounce between VFR and MVFR at points as
there are several cloud decks. LIFR to MVFR conds can occur
during any period of SHRA/RA, but will likely be short lived.
KLAX...Moderate confidence in TAF. The main rain band has moved
on, but spotty -SHRA is possible through much of the period. IFR
to MVFR conds are possible during any periods of rain. BKN025-050
likely through much of the period. No significant east wind
component expected.
KBUR...Moderate confidence in TAF. -RA to RA is possible through
19Z, then -SHRA possible through 03Z. Lower chances for -SHRA
exist for the remainder of the period, but there is a still a
10-20% chance. IFR to MVFR conds are possible during any periods
of rain. BKN015-050 likely through much of the period.
&&
.MARINE...26/824 AM.
Moderate confidence in forecast.
For the Outer Waters, there is a 30% chance of SCA level wind
gusts for western portions of PZZ676 this afternoon/eve.
Widespread chances for SCA conds increase (60-90%) Sun afternoon
thru Tues night.
For the Inner Waters north of Point Sal, conditions are expected
to remain below SCA Criteria through Sun morning. Potential for
widespread SCA winds during the afternoon/eve hours Sun thru Tues
(50-80% chance).
For the Inner Waters south of Point Conception, there is a 30%
chance of SCA level winds across the Santa Barbara Channel this
afternoon/eve. Thereafter, chances increase to >80% across the
SBA Channel and 50-60% for southern Inner Waters off the LA and OC
coasts on Sunday, including nearshore. There is a 50-60% chance
of SCA level winds for western portions of SBA Channel Mon
afternoon/eve. Much lower chances Tue through Wed.
Across the waters, rain is forecast to impact the waters through
at least Sat night. There is a low chance of thunderstorms (10%)
this afternoon over the Inner and Outer Waters along the Central
Coast. Any thunderstorm could produce gusty, erratic winds,
lightning, and small hail. Seas are generally expected to remain
below SCA levels through the work week. However, seas could
approach SCA Criteria at times across far western portions of the
Outer Waters through Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory now in effect until 7 PM PDT this
evening for zones 353-376-377. (See LAXWSWLOX).
Winter Weather Advisory remains in effect until 11 PM PDT
this evening for zones 378>380. (See LAXWSWLOX).
PZ...NONE.
&&
PUBLIC...MW/DB
AVIATION...Lewis
MARINE...Black/Lewis
SYNOPSIS...DB
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:02 PM PDT | Small Craft Advisory | LOX | 4 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.